Results 1 to 6 of 6

Thread: decreased from 50 to 25 pain patch

  1. #1
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530

    decreased from 50 to 25 pain patch

    Iv been on the same dose of 50 mcg fentanyl every 48 hours, since 2005, and in 2013 I switched from vicodin 500 for breakthrough to oxycodone .10, which I would take on patch changing day.

    Recently Iv gone to 25mcg patch/48 hours, and .5 oxy daily for breakthrough.



    The withdrawal goes without saying.
    It lasted 3-4 days, and it wasn't very nice.

    what Im surprised at, is certain pain that has returned.

    a pain in my heels, and a shooting pain up the butt.
    I thought this was nerve pain, and that pain meds don't affect nerve pain.

    It's very bad, on top of the pain I knew would get back.

    My feet and parts of my legs have gotten very sensitive, that a touch or bump can cause sharp spasms, and the usual burning or stabbing pain, but it's much worse. like when I was coming out of spinal shock. I have been taking 1mg of clonozapam in the evening for the spasms, which has helped a lot, but is not making walking very easy.

    is there anything better for sudden spasm?

  2. #2
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    What are people doing for nerve pain these days?
    Im still needing a clonazapam for spasms every night instead of only using it a few times a month. and I did get some sudden withdrawal symptoms a few times that lasts 2-3 days. I have not been able to eat. I had gained about 30 pounds after treating vitamin deficiency, but lost twenty trying to decrease pain meds.
    id still like to decrease to half as much in the near future. I don't think I can if I don't find a way to deal with what i think I feel in my feet. apparently opiates do decrease nerve pain. I thought it was just not as bad, but it's the same as it ever was. I can feel the pressure area on my elbow, that's for sure. One thing im noticing is my cath volumes are going up. I can hold around 500ml, but before I started this, I could only hold 90-150. would pain meds affect how much I could hold in my bladder? I don't see how it could, but iv been on them for a long long time, so im asking.

  3. #3
    I also have been on Fentynal 50 patches every 48 hours for an extended period of time. I cannot imagine the difficulty in going down. Sounds like you have troubles on the patch change day just like I used too. My solution was to cut my 50 mcg patches in half and applying half the patch every 24 hours. Since I started doing this my comfort level has been SO much more consistent. Switching every 2 days was lots of ups and downs and breakthrough pain. Now I seldom need to take anything for breakthrough pain. Just thought this might help you.

  4. #4
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    Its not good to cut your patch. the medication is not evenly distributed.

    It has been a challenge going down. Iv know for a long time that for every day pain I could not bear going up more. I did once to 75's, and I was feeling the high people must get when they do it and they don't have pain. well, that seemed like a bad road, so I went back down to 50's. that was about 2008.

    the withdrawal wasn't easy, but it had to be done. Im still getting hours with the feeling, but most of the difficulty is with the cauda equina pain. It's difficult at best, and unbearable at worst.

    Iv tried neurontin and Lyrica in the past. both caused side affects that were very bad for me.
    I was wondering if there was something else people were doing for the worst burning. My feet feel bruised, or at times burned. my feet feel like a nest of bee's, and they feel huge. I can get relief for a short time with hot epson salt baths, but I have to be really careful not to heat faint.

  5. #5
    it is a common misconcption that opiods do not work on neuropathic pain, they work and work well. many times opioids are the only med that work.
    cauda equina

  6. #6
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    Im feeling it like it wants to eat me.
    My feet feel like they have been caned. Im on the 12mcg patch and trying to use half a .5 oxycodone twice a day. If it was a timed release I could get by with the pain I have, but I haven't reached a stable point at this dose. it was a lot better to step on my feet when on pain meds, but I was dope sick every few days, after so many years on a pain patch. the drop from 25 to 12 was worse than going from 50 to 25.

    Iv become aware that my gal bladder pain is pretty bad, and at times very bad and that what I thought was belly pain is pain from my lumbar problem.

    Im going to try to wait this out. maybe pain will feel different once my body isn't so mad at the opiates deprivation.

Similar Threads

  1. Replies: 19
    Last Post: 07-02-2008, 10:13 AM
  2. Lidoderm patch for neuropathic pain
    By znop in forum Pain
    Replies: 12
    Last Post: 08-09-2006, 12:13 PM
  3. Pain patch / Death???
    By razzle51 in forum Pain
    Replies: 2
    Last Post: 07-07-2006, 04:13 PM
  4. Help!want off pain patch
    By Niese in forum Pain
    Replies: 4
    Last Post: 10-17-2004, 07:43 AM
  5. Lidocaine Patch , not placebo patch
    By metronycguy in forum Pain
    Replies: 19
    Last Post: 03-03-2004, 06:58 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •